MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: dried blood was observed throughout the penumbra system 3d revascularization device (psr3d).The delivery wire was kinked approximately 162.0 and 171.0 cm from the proximal end.Conclusions: evaluation of the returned device revealed it was removed from its packaging hoop and the packaging hoop was not returned for evaluation.The psr3d was re-loaded into a demonstration packaging hoop and removed from the packaging hoop without issue.Therefore, the root cause of the reported issue could not be determined.Further evaluation revealed the delivery wire was kinked and dried blood was observed throughout the psr3d.Since the psr3d was reportedly not used in the procedure, the root cause of this damage and blood could not be determined.Penumbra psr3ds are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, a penumbra system 3d revascularization device (psr3d) would not come out of the dispenser hoop.The issue with the psr3d occurred prior to use and therefore, the psr3d was not used in the procedure.The procedure was completed using a new psr3d.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7354708
Report Number3005168196-2018-00601
Device Sequence Number1325734
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/16/2020
Device Catalogue NumberPSR3D
Device Lot NumberF78719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005